| Model Number |
3998 |
| Medical Device Problem Codes |
Failure to Deliver Energy (1211); High impedance (1291); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from a manufacturer representative regarding a patient who was implanted with an implantable neurostimulator (ins).It was reported that there were high impedances electrodes 1, 2, 3 and impedance test was performed.The manufacturer representative (rep) was not able to get any productive stimulation even after lighting up multiple electrodes.The cervical 3998 lead does not provide therapy.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received from the manufacturer representative (rep).The cause of the high impedances on electrodes 1,2,3 was that the electrodes failed.It is unknown what most likely caused or contributed to this issue.When asked what steps were taken to resolve this issue they reported that they tried programming around the affected electrodes but still could not get any stimulation.This issue has not been resolved since the patient does not want a revision at this time.When asked if the cause of not being able to get a productive stimulation was determined the rep responded, "yes, electrol is out of range." bad electrodes most likely caused or contributed to this issue.When asked what steps were taken to resolve this issue the replied that they tried programming around the bad electrodes but could not provide any therapeutic stimulation.This issue has not been resolved since the patient does not want a revision at this time.When asked was the cause of the cervical 3998 lead not providing therapy determined and what most likely caused or contributed to this issue they responded, "see above." when asked what steps were taken to resolve this issue they reported that they tried programming around the bad electrodes but could not provide any therapeutic stimulation.The issue has not been resolved.The provided information was confirmed with the physician but they are not interested in doing a cervical lead revision.Additional information was received from the physician that the patient was offered a revision.The device remains implanted but stim has been turned off.No patient symptoms were reported.